MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458810
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been indicated that the used sheath will be returned to angiodynamics, however it has not yet arrived.The sheath is a purchased component, so the supplier, (b)(4), will be provided with a supplier corrective action request (scar).Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).Device not yet returned to manufacturer.
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), while placing a picc, the user tried to pull the tear-away sheath and the wings broke off.The user was forced to remove the sheath over the picc line.All of the sheath was removed, i.E., no patient complications/injury.
 
Additional Manufacturer Narrative
The initial event description, prior receipt of the device sample, stated that both sheath handles detached from the tubing.Based on a review of the sample, however, only one handle had detached from the sheath tubing, therefore there was no risk of the sheath tubing migrating into the vessel (i.E., this would not be considered an mdr-reportable event).As an initial medwatch had already been submitted, this supplemental medwatch will provide the results of the device evaluation.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.Similar complaint trend review.The october 2016 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "sheath handle detached - one." no adverse trend was identified.As the sheath/dilator is a purchased device for angiodynamics, the returned sample, along with a supplier corrective action request (scar) was forwarded to our supplier, (b)(4).(b)(4) determination as to the root cause of this event is the sheath handle was not properly molded and contained incomplete fin fill.Additional root cause investigation will be addressed through a capa at (b)(4) medical.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5708820
Report Number1317056-2016-00079
Device Sequence Number236904
Product Code LJS
UDI-Device IdentifierH965458810
UDI-PublicH965458810
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue NumberH965458810
Device Lot Number4928850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/09/2016
Supplement Report FDA Received Date02/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR